Alert archive / Alabama / Special Marine Warnings in 2004
Special Marine Warning 113, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 15, 2004, 11:42 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2004, 11:42 PM CDT (04:42 UTC)
- Expired
- Jul 16, 2004, 1:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 15, 3:25 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 3:25 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUL 15 2004 .SHORT TERM...NOT TOO MANY CHANGES FROM PREVIOUS FCST PACKAGE. NORTHWESTERLY FLOW ALOFT WITH WEAK SFC BOUNDARY CONTINUING OVER SOUTHEASTERN STATES...PROVIDING SOME VERTICAL SHEAR OVER THE REGION. IN ADDITION...SOME DRIER AIR IN THE MIDLEVELS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...SHOULD ALLOW FOR THE DEVELOPMENT OF LATE AFTERNOON THUNDERSTORMS TODAY. ALREADY HAVE SOME C-BRZ CONVECTION NEAR THE COAST...AS WELL AS SOME DEVELOPMENT UP TO THE NORTHWEST OF FCST AREA. SPC HAS PLACED WESTERN THIRD OF FCST AREA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING AS DEVELOPMENT TO OUR NORTHWEST IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS IT MOVES SOUTHEASTWARD. STRONG DOWNBURST WINDS WOULD BE THE MOST LIKELY THREAT WITH THE STORMS. OTHERWISE... BASIC PATTERN JUST MENTIONED CONTINUES INTO THE WEEKEND...WITH A SERIES OF STRONGER UPPER LEVEL DISTURBANCES MOVING AROUND BASE OF UPPER TROF ACROSS THE REGION. THIS WILL ENHANCE RAIN CHANCES OVER THE WEEKEND...ESPECIALLY ON SATURDAY. AFTERNOON MAX TEMPS SHOULD COOL JUST SLIGHTLY OVER THE WEEKEND DUE TO MORE CLOUD COVER AND HIGHER POPS. && .EXTENDED...BY SUN BELIEVE RAIN CHANCES WILL DROP SLIGHTLY THEN CONTINUE LOW THROUGH THE EARLY PART OF NEXT WEEK AS RIDGING TO THE WEST BUILDS SLOWLY EASTWARD. && .MARINE..A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH FRIDAY... INCREASING TO AROUND 15 KNOTS SATURDAY AND SUNDAY AS WEAK TROF APPROACHES MARINE AREA FROM THE NORTH. SEAS BUILDING GRADUALLY OVER THE WEEKEND...THEN DECREASING AGAIN BY EARLY NEXT WEEK AS LIGHT POSSIBLE OFFSHORE FLOW REDEVELOPS. && .FIRE...NO HEADLINES HERE. RHS/DISPERSIONS NOT APPROACHING CRITICAL LEVELS. && .PRELIMINARY TEMPS / POPS... MOBILE 95 77 92 76 / 40 30 50 50 PENSACOLA 93 78 90 77 / 40 30 50 50 DESTIN 93 77 90 77 / 40 30 50 50 EVERGREEN 94 73 91 74 / 50 30 50 50 WAYNESBORO 97 74 92 74 / 30 30 50 50 CAMDEN 95 72 91 74 / 40 30 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
Hazardous weather outlook, Jul 15, 6:27 AM CDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED TO ADD MODERATE RIP CURRENT RISK NATIONAL WEATHER SERVICE MOBILE AL 627 AM CDT THU JUL 15 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151730- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 627 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL TO THE SIZE OF PENNIES...AND LOCALIZED FLOODING DUE TO PERIODS OF HEAVY RAIN MAY ALSO OCCUR. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. AN INCREASING SOUTHWEST WIND TO NEAR 15 KNOTS ALONG THE AREA BEACHES...COMBINED WITH SPRING TIDES...WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN... THIS PARTICULAR WEATHER PATTERN WILL PERSIST INTO FRIDAY...ALLOWING SCATTERED THUNDERSTORMS TO REDEVELOP ACROSS THE AREA. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT...SOME EMERGENCY MANAGERS MAY NEED TO MONITOR THE THREATS LOCALLY IN THEIR COUNTIES.
In the hours before
Special weather statement, Jul 15, 6:09 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 609 PM CDT THU JUL 15 2004 ALZ056-059-152335- ESCAMBIA-CONECUH- 609 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND CONECUH COUNTIES... AT 606 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF NYMPH...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JOHNSONVILLE THROUGH 635 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL RAINS OF 3 TO 4 INCHES...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. LOCALIZED PONDING OF WATER COULD CASE PROBLEMS IN THIS AREA. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 15, 6:15 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT THU JUL 15 2004 ALZ058-152345- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 615 PM CDT THU JUL 15 2004 ...TWO STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN CRENSHAW COUNTY... AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER SOUTH CRENSHAW COUNTY...FROM JUST SOUTH OF IVY CREEK TO GLENWOOD. THE STRONGEST THUNDERSTORM WAS 3 MILES SOUTHWEST OF GLENWOOD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS BETWEEN BRANTLEY AND GLENWOOD THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 15, 7:09 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 709 PM CDT THU JUL 15 2004 ALZ053-160045- CLARKE- 709 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY... AT 703 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ALMA...MANILLA...CHOCTAW BLUFF AND GAINESTOWN THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. RAINFALLS OF 2 TO 3 INCHES COULD CAUSE LOCALIZED PONDING OF WATER ON ROADS AND CREEKS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Jul 15, 7:48 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
748 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL ROSE HILL 31.45N 86.36W
07/15/2004 1.75 INCH COVINGTON AL EMERGENCY MNGR
GOLF BALL HAIL AND STRONG WINDS IN ROSE HILL...REPORT
FROM EMA
&&
JCLocal storm report, Jul 15, 8:36 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
836 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MEXIA 31.51N 87.39W
07/15/2004 0.75 INCH MONROE AL EMERGENCY MNGR
0621 PM HAIL FRISCO CITY 31.43N 87.40W
07/15/2004 0.75 INCH MONROE AL EMERGENCY MNGR
0700 PM TSTM WND DMG EXCEL 31.43N 87.35W
07/15/2004 MONROE AL EMERGENCY MNGR
EMA REPORTS NUMEROUS TREES DOWN THROUGHOUT THE
COUNTY...WITH ONE TREE ON A RESIDENCE IN EXCEL.
0800 PM TSTM WND DMG OPP 31.28N 86.26W
07/15/2004 COVINGTON AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 134 ON THE COVINGTON AND COFFEE
COUNTY LINE
&&
JCSpecial weather statement, Jul 15, 10:35 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1035 PM CDT THU JUL 15 2004 ALZ060-160400- COVINGTON- 1035 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST COVINGTON COUNTY... AT 1035 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF HOWELLS...MOVING SOUTHEAST AT 15 MPH ACROSS EXTREME SOUTHEASTERN COVINGTON COUNTY EAST OF FLORALA. THIS STORM IS LIKELY PRODUCING STRONG WINDS AROUND 45 MPH...SMALL HAIL...VERY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:07 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| Jul 15, 7:11 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 34 min |
| Jul 15, 7:22 PM CDT | Flash Flood Warning | MOB | Monroe | 53 min |
| Jul 15, 7:29 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 31 min |
| Jul 15, 7:45 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jul 15, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 30 min |
| Jul 15, 9:56 PM CDT | Special Marine Warning | MOB | 79 min | |
| Jul 15, 10:55 PM CDT | Special Marine Warning | MOB | 110 min | |
| Jul 16, 2:23 AM CDT | Special Marine Warning | MOB | 37 min | |
| Jul 16, 2:50 AM CDT | Special Marine Warning | MOB | 40 min | |
| Jul 16, 2:50 AM CDT | Special Marine Warning | MOB | 40 min | |
| Jul 16, 3:30 AM CDT | Special Marine Warning | MOB | 45 min | |
| Jul 16, 3:30 AM CDT | Special Marine Warning | MOB | 45 min | |
| Jul 16, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 26 min |
| Jul 16, 2:26 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 64 min |
| Jul 16, 2:54 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 51 min |
| Jul 16, 1:03 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jul 16, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 24 min |
Nearby
Special Marine Warnings in Alabama, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.